Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 17, 2011, 2:34 PM EDT for Cecil County, Maryland; New Castle County, Delaware. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 17, 2011, 3:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD
The radar
The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:22 PM EDT | HAIL 0.25 | Glasgow, DE | PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WWUS81 KPHI 171834
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT FRI JUN 17 2011
DEZ001-MDZ008-PAZ067-171930-
CECIL MD-CHESTER PA-NEW CASTLE DE-
234 PM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF ELKTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RISING SUN...FARMINGTON AROUND 245
PM...ZION...PLEASANT HILL AROUND 300 PM...CHERRY HILL...BARKSDALE
AROUND 315 PM...GLASGOW AND BEAR AROUND 330 PM.
ON ITS WAY THROUGH CECIL COUNTY...THIS THUNDERSTORM WILL CLIP THE
SOUTHERN PORTIONS OF CHESTER COUNTY. IT WILL THEN MOVE INTO NEW
CASTLE COUNTY AFTER 3 PM.
IN ADDITION TO STRONG GUSTY WINDS UP TO 40 MPH...HEAVY RAIN, SMALL
HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3973 7623 3973 7615 3978 7608 3982 7550
3967 7553 3962 7560 3959 7559 3961 7558
3960 7555 3944 7558 3958 7612 3965 7617
3971 7624
$$
JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:29 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 17, 1:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 129 PM EDT FRI JUN 17 2011 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA TODAY, WITH AN ASSOCIATED COLD FRONT ALSO SLIDING ACROSS THE REGION. THIS FRONT MAY TEND TO STALL TO OUR SOUTH, THEN A SECONDARY FRONT IS FORECAST TO CROSS OUR AREA SATURDAY NIGHT INTO SUNDAY. THIS BOUNDARY ALSO STALLS TO OUR SOUTH LATE SUNDAY INTO MONDAY BEFORE GRADUALLY SLIDING NORTHEASTWARD AS A WARM FRONT TUESDAY AND WEDNESDAY. THE NEXT COLD FRONT IS SCHEDULED TO MOVE THROUGH LATE THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED QUICKLY IN THE LAST COUPLE OF HOURS AND WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. OVERALL SYNOPTIC PATTERN IS DISCUSSED BELOW. WE HAVE ADDED GUSTY WIND, SMALL HAIL, HEAVY RAIN, AND FREQUENT LIGHTNING TO THE FORECAST. A STRONG CLOSED LOW WILL SLIDE ACROSS THE AREA TODAY WITH AN ASSOCIATED STRONG MID LEVEL SHORT WAVE. THIS FEATURE MAY TEND TO OPEN UP SOME AS IT SLIDES EAST, HOWEVER ITS ASSOCIATED COLD POOL ALOFT WILL HELP TO SUSTAIN OR EVEN ADDITIONAL STEEPEN THE LAPSE RATES SOME. THIS WILL BE ENHANCED A BIT WITH DAYTIME HEATING. AS SURFACE HEATING OCCURS WITH AT LEAST SOME SOME SUNSHINE EXPECTED, ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BY MIDDAY. WHILE THE OVERALL COVERAGE IS A BIT UNCERTAIN, AT LEAST SCATTERED ACTIVITY IS ANTICIPATED, THEREFORE WE WILL MAINTAIN FAIRLY HIGH CHC TO LOW LIKELY POPS THROUGH THE DAY. BASED ON THE TRACK OF THE SHORT WAVE, WE HELD THE HIGHER POPS ACROSS THE NORTHERN TO CENTRAL AREAS WITH LOWER VALUES DOWN ACROSS THE FAR SOUTHERN ZONES. THE STRONGER INSTABILITY AND SHEAR PROFILES ARE GENERALLY TO OUR SOUTH AS A 500 MB WIND MAX IS FORECAST TO TRACK ACROSS THE SOUTHERN DELMARVA AREA. THERE MAY BE A MISALIGNMENT REGARDING THE STRONGER FORCING AND THE HIGHER INSTABILITY, THEREFORE THERE MAY BE LESS CONVECTIVE COVERAGE ACROSS THE SOUTHERN AREAS. SOME ADDITIONAL STRONGER CORES ARE CERTAINLY POSSIBLE, HOWEVER GIVEN THE CAPE PROFILE IN THE FORECAST SOUNDINGS /NARROW/, IT APPEARS THAT LOCAL DOWNPOURS WILL BE THE MAIN THREAT AS THE CELLS SHOULD BE MORE LOW-TOPPED BUT PERHAPS ALLOWING FOR LOCALIZED GUSTY WINDS. AS WE HAVE SEEN WITH THE INITIAL SURGE OF MOISTURE, LOCAL DOWNPOURS WILL OCCUR WITH PW VALUES AROUND 1.50 INCHES. NO WIDESPREAD FLOODING IS EXPECTED, HOWEVER SOME STREET AND POOR DRAINAGE FLOODING IS CERTAINLY POSSIBLE WHERE DOWNPOURS OCCUR. AS FOR TEMPERATURES, WE GENERALLY SIDED WITH AN EVENLY WEIGHTED BLEND OF THE GFS/NAM MOS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... THE MAIN SHORT WAVE AND TROUGH AXIS SHIFTS TO THE EAST DURING THE EVENING, ALTHOUGH THERE IS A TRAILING SHORT WAVE FORECAST FOR THE OVERNIGHT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ON THE WANE THROUGH THE EVENING AS THE LARGE SCALE LIFT SHIFTS TO THE EAST AND AIRMASS OVERTURNING OCCURS. WE THEREFORE MAINTAINED THE HIGHEST POPS /CHC/ IN THE EVENING THEN TAPERED THEM DOWN THROUGH THE NIGHT. A WEAK COLD FRONT IS FORECAST TO SETTLE ACROSS OUR AREA, HOWEVER THIS FEATURE DOES NOT LOOK TO REALLY CHANGE THE AIRMASS ALL THAT MUCH. PERHAPS JUST ENOUGH LOW-LEVEL DRYING ESPECIALLY UP NORTH TO PREVENT ANY FOG FROM DEVELOPING LATE DESPITE LIGHT WINDS. FOR SATURDAY, THE INITIAL SURFACE BOUNDARY STALLS TO OUR SOUTH HOWEVER A TROUGH SWINGING ACROSS SOUTHEASTERN CANADA WILL TOSS A SECONDARY FRONT OUR WAY LATER IN THE DAY. THE OVERALL CONVERGENCE, LIFT AND MOISTURE LOOKS LIMITED WITH THIS BUT THERE COULD BE AN ISOLATED SHOWER OR THUNDERSTORM ESPECIALLY ACROSS THE NORTHERN AND WESTERN AREAS ESPECIALLY DUE TO TERRAIN INFLUENCES. WE MAY ALSO HAVE TO WATCH THE DELMARVA AREA LATER IN THE AFTERNOON AS THERE ARE SOME HINTS OF A LEE SIDE TROUGH WHICH COULD HELP FOCUS SOME CONVECTIVE DEVELOPMENT. OVERALL, WE WILL KEEP POPS AT SLIGHT CHC OR LOWER DURING THIS TIME FRAME. AT LEAST SOME CLOUDS LOOKS TO LINGER THROUGH THE NIGHT AS POSSIBLE UPSTREAM CONVECTIVE CLOUD DEBRIS MAY BE ABLE TO MAKE IT THIS FAR EAST GIVEN THE WEST/NORTHWEST MID TO UPPER LEVEL FLOW. WE THEN LOOK TO OUR WEST AS ADDITIONAL ENERGY MAY TRY AND ORGANIZE CONVECTIVE CLUSTERS INTO THE UPPER OHIO VALLEY AT NIGHT. FOR SUNDAY, A SOMEWHAT COMPLEX SYNOPTIC SETUP LOOKS TO BE IN PLACE AS WE DEAL WITH A MAIN FRONTAL BOUNDARY TO OUR SOUTH THAT TRIES TO LIFT NORTHWARD SOME. THE NAM AND CMC IN PARTICULAR HAVE BEEN INSISTING THAT A SURFACE WAVE DEVELOPS ALONG THE FRONT IN RESPONSE TO SOME SHARPENING OF THE MAIN UPPER-LEVEL TROUGH. THESE TWO MODELS APPEAR TO AGGRESSIVE WITH THIS FEATURE AND ALSO TO FAR NORTH. THE RATHER HEALTHY QPF THESE TWO MODELS ARE SHOWING ARE IMPRESSIVE, BUT IT LOOKS TO BE OVERDONE WITH TO MUCH EMPHASIS ON A CONVECTIVE CONTRIBUTION. THE GFS IS NOT AS CONSOLIDATED WITH THE FEATURE BUT IT DOES LOOK TO BE A LITTLE MORE ROBUST COMPARED TO PREVIOUS RUNS. WE WILL THEREFORE FAVOR A WEAKER SCENARIO ATTM WITH THE CONVECTIVE CHCS. THIS WILL HAVE TO BE MONITORED AS THE SYNOPTIC SETUP WELL TO OUR WEST IN THE PLAINS HAS BEEN FAVORING CONVECTIVE CLUSTERS AND THEN TRACKING EAST AND SOUTHEAST, WHICH COULD END UP BEING SOME SORT OF AN MCS NEARING OUR AREA ON SUNDAY. AS FOR TEMPERATURES, A BLEND OF THE GFS/NAM MOS WAS UTILIZED HOWEVER SOME ADJUSTMENTS WERE MADE TO TRY AND BETTER DEFINE SOME LOCAL AFFECTS. ALSO, A BLENDED APPROACH IS A COMPROMISE BETWEEN THE LARGER DIFFERENCES WITH THE HIGHS IN THE MOS FOR SUNDAY. THE DEW POINTS SHOULD BE UP ENOUGH FOR MOST PLACES RESULTING IN AT LEAST SOMEWHAT HUMID CONDITIONS THROUGH THIS TIME FRAME. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE UPPER-LEVEL PATTERN DURING THIS TIME FRAME WILL FEATURE THE RETURN OF RIDGING TO THE SOUTHEASTERN U.S. AND THUS A HOTTER AND MORE HUMID PATTERN FOR OUR CWA THAN WE HAVE EXPERIENCED THIS PAST WEEK. TIMING DIFFERENCES TOWARD THE END OF THE PERIOD EXIST AS TO HOW MUCH AND HOW QUICKLY DOES THE RIDGE GET SHAVED OFF IN THE NORTHEAST. THE COLD FRONT SHOULD STALL SOUTH OF OUR CWA SUNDAY NIGHT OR MONDAY WITH THE BOUNDARY EXTENDING BACK TO THE NORTHWEST INTO THE GREAT LAKES. THERE IS GENERAL MODEL CONSENSUS ABOUT THE FRONT END ACTIVITY BEING DONE BY 00Z MONDAY, SO WE STARTED SUNDAY NIGHT DRY. WE ARE NOT CERTAIN OR CONFIDENT AS TO HOW ACTIVE THE LATTER BOUNDARY OVER THE GREAT LAKES WILL BE AS IT MOVES EASTWARD LATER MONDAY INTO WEDNESDAY. THERE IS SUFFICIENT MOISTURE AND IMPLIED LIFT WITH THE SHORT WAVES AND BOUNDARIES TO KEEP LOW POPS IN MOST OF THE FORECAST PERIODS. THE GFS IS FASTER WITH BRINGING GREATER INSTABILITY INTO OUR CWA ON WEDNESDAY AND THE COLD FRONT ON THURSDAY. FOR NOW WE HEDGED TOWARD THE SLOWER ECMWF EMPHASIZING THURSDAY AS THE MORE LIKELY PRECIPITATION DAY OVER WEDNESDAY. TEMPERATURES AND DEW POINTS SHOULD BE ON THE RISE THROUGH THIS TIME FRAME AND LIKELY PEAK ON THURSDAY. THE GFS IS HOTTER THAN THE ECMWF AND OVERALL. GIVEN THE RESILIENCY OF THE RIDGING AND OUR ABILITY TO MAXIMIZE OUR TEMPERATURES, WE LEANED ITS WAY THROUGH MOST OF THIS PERIOD FOR HIGH TEMPERATURES. LOW TEMPERATURES WE GENERALLY ACCEPTED HPC GUIDANCE. NO SIGNIFICANT CHANGES WERE MADE ATTM, HOWEVER A SMALL PERCENTAGE OF THE 00Z MOSGUIDE WAS BLENDED INTO SOME OF THE DATABASE TO INTRODUCE NEWER GUIDANCE INTO THE FORECAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER NORTH CENTRAL PENNSYLVANIA AT 15Z. THE FEATURE WILL DRIFT EASTWARD AND IT IS FORECAST TO PASS ACROSS NORTHEASTERN PENNSYLVANIA AND SOUTHEASTERN NEW YORK STATE FROM THIS AFTERNOON INTO THIS EVENING. THE LOW IS EXPECTED TO BRING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS TO OUR REGION DURING THAT TIME PERIOD. THE BETTER CHANCES FOR RAIN WILL BE AT KABE AND KTTN, WITH A DECREASING PROBABILITY AS ONE WORKS SOUTHWARD. FOR NOW, WE WILL SIMPLY INCLUDE CUMULONIMBUS IN THE TAFS FOR THIS AFTERNOON INTO THIS EVENING TO INDICATE THAT SHOWERS AND THUNDERSTORMS WILL BE IN OUR REGION. IF POSSIBLE, WE WILL TRY TO BETTER DEFINE THEIR TIMING AND POTENTIAL IMPACT AS WE GO THROUGH THE MORNING AND EARLY AFTERNOON. FOR TONIGHT, THE UPPER LOW AND THE PRECIPITATION ASSOCIATED WITH IT SHOULD PULL AWAY TO OUR NORTHEAST. AS A RESULT, WE ARE EXPECTING MAINLY SCATTERED CLOUDS FOR TONIGHT. SOME LOCATIONS MAY EXPERIENCE SOME VISIBILITY RESTRICTIONS LATE TONIGHT AND EARLY ON SATURDAY MORNING. OUTLOOK... DRY WEATHER IS EXPECTED FOR SATURDAY AND SATURDAY EVENING. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY NIGHT INTO SUNDAY AS ANOTHER WEATHER SYSTEM DROPS INTO OUR REGION FROM THE NORTHWEST. WEAK HIGH PRESSURE IS ANTICIPATED TO BRING MAINLY DRY WEATHER FOR MONDAY AND TUESDAY. LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY. && .MARINE... LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER NORTH CENTRAL PENNSYLVANIA EARLY THIS AFTERNOON. THE FEATURE SHOULD DRIFT EASTWARD, PASSING OVER SOUTHEASTERN NEW YORK STATE THIS EVENING AND ACROSS SOUTHERN NEW ENGLAND TONIGHT. WEAK HIGH PRESSURE SHOULD INFLUENCE THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ON SATURDAY. A FRONTAL BOUNDARY FROM THE NORTHWEST ALONG WITH AN AREA OF LOW PRESSURE MAY INFLUENCE THE REGION ON SUNDAY. WEAK HIGH PRESSURE IS FORECAST FOR THE EARLY PART OF THE NEW WEEK. WITH NO STRONG WEATHER SYSTEMS ANTICIPATED FROM THIS AFTERNOON THROUGH TUESDAY, WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA. && .TIDES/COASTAL FLOODING... PRESENTLY, WE CONTINUE TO THINK THERE SHOULD BE NO ADDITIONAL TIDAL FLOODING THIS EVENING OR ON SATURDAY MORNING OVER ANY OF OUR SHORE LOCATIONS. WE ARE IN THE PROCESS OF GIVING THIS ANOTHER LOOK, BUT THERE ARE NO INDICATIONS SO FAR OF ADDITIONAL FLOODING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE/ROBERTSON NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...GIGI/GORSE AVIATION...IOVINO MARINE...IOVINO TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 17, 12:37 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1237 PM EDT FRI JUN 17 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-180800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1237 PM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-180800- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 1237 PM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-180800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1237 PM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 1:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT FRI JUN 17 2011
NJZ001-007-PAZ055-062-171830-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
130 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON...SUSSEX AND
WARREN COUNTIES...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM SOUTHERN PIKE
COUNTY WESTWARD THROUGH SOUTHERN MONROE COUNTY. THESE
THUNDERSTORMS WERE MOVING TO THE EAST AND SOUTHEAST AT AROUND 20
MPH...AND WILL EFFECT THE REGION FOR THE NEXT HOUR OR SO. STRONG
GUSTY WINDS UP TO 40 MPH AND SMALL HAIR ARE POSSIBLE FROM THESE
THUNDERSTORMS, ALONG WITH NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES.
LAT...LON 4121 7439 4119 7437 4094 7465 4090 7471
4090 7478 4083 7482 4061 7517 4082 7549
4086 7552 4097 7554 4099 7550 4106 7556
4125 7513 4116 7516 4115 7509 4109 7503
4111 7495 4127 7484 4135 7471
JJMSpecial weather statement, Jun 17, 1:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT FRI JUN 17 2011
NJZ008-171830-
MORRIS NJ-
145 PM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL AFFECT MORRIS COUNTY...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF MORRISTOWN...MOVING NORTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR LINCOLN PARK AND PEQUANNOCK
TOWNSHIP AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN ADDITION...WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND NUMEROUS
CLOUD TO GROUND STRIKES CAN BE EXPECTED FROM THIS STORM AS IT MOVES
THROUGH MORRIS COUNTY.
LAT...LON 4089 7433 4087 7433 4086 7431 4078 7437
4074 7436 4069 7442 4068 7445 4079 7459
4103 7442 4099 7429 4097 7427 4092 7428
4089 7427
JJMSpecial weather statement, Jun 17, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT FRI JUN 17 2011
DEZ001-MDZ008-PAZ067-171930-
CECIL MD-CHESTER PA-NEW CASTLE DE-
234 PM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF ELKTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RISING SUN...FARMINGTON AROUND 245
PM...ZION...PLEASANT HILL AROUND 300 PM...CHERRY HILL...BARKSDALE
AROUND 315 PM...GLASGOW AND BEAR AROUND 330 PM.
ON ITS WAY THROUGH CECIL COUNTY...THIS THUNDERSTORM WILL CLIP THE
SOUTHERN PORTIONS OF CHESTER COUNTY. IT WILL THEN MOVE INTO NEW
CASTLE COUNTY AFTER 3 PM.
IN ADDITION TO STRONG GUSTY WINDS UP TO 40 MPH...HEAVY RAIN, SMALL
HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3973 7623 3973 7615 3978 7608 3982 7550
3967 7553 3962 7560 3959 7559 3961 7558
3960 7555 3944 7558 3958 7612 3965 7617
3971 7624
JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:32 PM EDT | Coastal Flood Advisory | PHI | Salem | 4 hr |
| Jun 17, 2:00 AM EDT | Special Weather Statement | PHI | Cape May | 60 min |
| Jun 17, 4:39 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 51 min |
| Jun 17, 1:30 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 60 min |
| Jun 17, 1:45 PM EDT | Special Weather Statement | PHI | Morris | 45 min |
| Jun 17, 1:48 PM EDT | Severe Thunderstorm Warning | PHI | Sussex, Warren | 57 min |
| Jun 17, 3:31 PM EDT | Special Weather Statement | PHI | Middlesex | 59 min |
| Jun 17, 3:45 PM EDT | Special Weather Statement | PHI | Cumberland, Gloucester, Salem | 60 min |
| Jun 17, 4:48 PM EDT | Special Weather Statement | PHI | Monmouth | 57 min |
| Jun 17, 7:35 PM EDT | Special Marine Warning | PHI | 25 min | |
| Jun 17, 4:05 AM EDT | Special Weather Statement | PHI | Philadelphia | 55 min |
| Jun 17, 3:10 AM EDT | Coastal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 9 hr |
| Jun 17, 7:02 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 58 min |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 52 min |
| Jun 16, 11:45 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jun 17, 12:51 AM EDT | Special Weather Statement | PHI | Sussex | 54 min |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.